Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 26, NWS St. Louis, MO

May 27, 2009Franklin County, Washington County, Missouri

NWS St. Louis, MO issued this flash flood warning at May 27, 2009, 5:02 PM CDT for Franklin County, Washington County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2009, 5:02 PM CDT (22:02 UTC)
Expired
May 27, 2009, 9:00 PM CDT
In force
4 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 54 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLSX 272202
FFWLSX
MOC071-221-280200-
/O.NEW.KLSX.FF.W.0026.090527T2202Z-090528T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
502 PM CDT WED MAY 27 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI
  SOUTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 900 PM CDT

* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA...WITH THREE INCHES OF MORE POSSIBLE. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...  
  LONEDELL AND RICHWOODS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
LITTLE MERAMEC RIVER...MERAMEC RIVER...MAUPIN CREEK...DRY BRANCH...
GOOSE CREEK...MINERAL FORK...PINERY CREEK...SYCAMORE CREEK...PIERCE
CREEK...LITTLE INDIAN CREEK...CLEAR CREEK...DITCH CREEK...TYREY
CREEK...CALICO CREEK...JOHNSON BRANCH...RYE CREEK...CALVEY CREEK...
INDIAN CREEK...LITTLE COURTOIS CREEK...MARYS CREEK...BRUSH CREEK...
BIG RIVER AND CALIFORNIA BRANCH.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA AS STORMS CONTINUE TO TRAIN OVER THE SAME AREA. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.

&&

LAT...LON 3833 9101 3833 9077 3826 9077 3821 9078
      3819 9076 3810 9076 3810 9101

$$

TES
1 follow-up statement
000 
WGUS73 KLSX 280157
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT WED MAY 27 2009

MOC071-221-280211-
/O.EXP.KLSX.FF.W.0026.000000T0000Z-090528T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON MO-FRANKLIN MO-
857 PM CDT WED MAY 27 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
FRANKLIN AND NORTHERN WASHINGTON COUNTIES WILL BE ALLOWED TO EXPIRE
AT 900 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3833 9101 3833 9077 3826 9077 3821 9078
      3819 9076 3810 9076 3810 9101

$$

TES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:19 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 27, 3:19 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT WED MAY 27 2009

.DISCUSSION...
/313 PM CDT WED MAY 27 2009/

SYNOPSIS...

THUNDERSTORMS ONGOING ACROSS SOUTHEAST MO INTO SOUTHERN IL ALONG AND
SOUTHEAST OF SURFACE LOW PRESSURE CENTERED WEST OF FARMINGTON MO PER
20Z SURFACE ANALYSIS.  CONVECTION SHOULD CONTINUE THRU OVERNIGHT
PERIOD AS MAIN SHORTWAVE IMPULSE ROTATES SOUTHEASTWARD OUT OF THE
CENTRAL PLAINS PROVIDING SUBSTANTIAL LIFT OF A VERY MOIST AND
UNSTABLE AIR MASS PRESENTLY STRETCHING FROM CENTRAL MO NORTHEASTWARD
INTO THE CHICAGO-METRO REGION PER RUC ANALYSIS.

DISCUSSION...

FOR THE NEAR TERM (TONIGHT - SATURDAY MORNING)

FAIRLY GOOD MODEL AGREEMENT IN POSITIVELY TILTED H500 TROF
PROGRESSING EASTWARD THRU THE FORECAST REGION INTO FRIDAY MORNING.
DIFFERENTIAL HEATING THRU CENTRAL AND SOUTHEAST MO NORTHEASTWARD
INTO CENTRAL IL COMBINED WITH A STRONG SHORTWAVE IMPULSE ROUNDING
THE BASE OF THE H500 TROF WILL RESULT IN THUNDERSTORMS ALONG AND
SOUTH OF THE I-44 CORRIDOR...NORTHEASTWARD ALONG AND SOUTH I-70 EAST
OF THE MS RIVER. BASED ON PRESENT TRENDS AND VERY MOIST AND
UNSTABLE ENVIRONMENT ENCOMPASSING THE MID-MS VALLEY REGION HAVE
GONE WITH PREVIOUS FORECASTER THINKING IN LIKELY POPS OVER
SOUTHERN MO INTO CENTRAL AND SOUTHERN IL.

WITH SURFACE LOW PRESSURE CENTER LIFTING EASTWARD IN CONCERT WITH
H500 TROF NORTHWESTERLY WINDS SHOULD PREVAIL REGION-WIDE.
THUNDERSTORM CHANCES SHOULD DIMINISH THRU THE OVERNIGHT PERIOD AND
INTO THURSDAY MORNING. ATTENDANT IMPULSE WILL BEGIN TO ROUND THE
BASE OF THE H500 TROF.  COLD AIR ADVECTION ALOFT IN CONCERT WITH
STEEPENING MID-LEVEL LAPSE RATES MAY RESOLVE IN SHOWERS TO CONTINUE
OVER PORTIONS OF CENTRAL AND SOUTHERN MO INTO THURSDAY AFTERNOON.
AS SUCH HAVE KEPT SLIGHT POPS GOING IN THE FORECAST FOR LOCATIONS IN
CENTRAL AND SOUTHERN MO...INTO SOUTHERN IL.  LOW TO MID-LEVEL CLOUDS
SHOULD LINGER AS ISENTROPIC DOWNGLIDE AND DRIER AIR WILL LAG THE
AFOREMENTIONED IMPULSE.  TEMPS SHOULD ONLY RISE ON THE ORDER OF
10-15 DEGREES ACROSS THE MID-MS VALLEY REGION AND THUS HAVE LOWERED
PREVIOUS MAX TEMPS FOR THURSDAY A DEGREE OR TWO INTO THE LOW 70S
UNDER NORTHWESTERLY WINDS.

THURSDAY NIGHT AND INTO FRIDAY H500 TROF WILL PROGRESS EASTWARD WITH
PRECIP CHANCES DIMINISHING.  WITH NORTHWESTERLY FLOW CONTINUING
UNDER CLEARING SKIES HAVE FOLLOWED CLOSELY WITH THE NAM MOS GUIDANCE
FOR TEMPS DUE TO FAIRLY CLOSE AGREEMENT WITH CLIMATOLOGICAL TRENDS.
HIGH PRESSURE WILL BUILD EASTWARD OUT OF THE CENTRAL PLAINS SLOWLY
MOVING SOUTHEAST ALLOWING DRIER AIR TO RELIEVE THE AREA FROM WET
WEATHER FOR A SHORT TIME.

INTO FRIDAY NIGHT A STRONG H500 LOW WILL DRIFT SOUTHWARD THRU THE
HUDSON BAY REGION INTO NORTHERN ONTARIO.  WEAK COLD FRONTAL BOUNDARY
WILL MOVE SOUTHEASTWARD AHEAD OF STRONG HIGH PRESSURE ADVECTING OUT
OF CENTRAL CANADA INTO THE NORTH-CENTRAL PLAINS.  HAVE KEPT LOW POPS
FOR EARLY SATURDAY AS THERE IS GENERAL MODEL AGREEMENT OF PRECIP
DEVELOPMENT IN CONCERT WITH MODEST MID-LEVEL LAPSE RATES AND THE
SURFACE FRONTAL FEATURE.  THOUGH QUESTIONS ARISE AS TO HOW MUCH
MOISTURE WILL BE AVAILABLE AS THE LOCAL ATMOSPHERE WILL HAVE
UNDERGONE SIGNIFICANT DRYING...WITH RETURN SOUTHERLY FLOW
REMAINING ABSENT.

FOR THE EXTENDED (SATURDAY - THURSDAY MORNING)

H500 LOW OVER THE SOUTHERN HUDSON BAY WILL CONTINUALLY ROTATE WITH
STRONG NORTHWESTERLY FLOW OVER THE REGION AND ATTENDANT WEAK
IMPULSES ALONG THE H500 LONGWAVE FLOW.  MODEST MID-LEVEL LAPSE RATES
IN COMBINATION WITH A BACK DOOR COLD FRONT AHEAD OF HIGH PRESSURE
BUILDING OVER THE WESTERN GREAT LAKES REGION WILL PROVIDE THE CHANCE
FOR SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON INTO SUNDAY.  PER
12Z GFS RUN THERE IS BETTER MODEL AGREEMENT WITH ECMWF IN KEEPING
THE SOUTHEASTERLY PROGRESSION OF THE COLD FRONT RESTRICTED TO THE
MID-MS VALLEY REGION.  WILL NEED TO MONITOR THIS WITH FUTURE
RUNS...BUT FOR THE TIME BEING HAVE FOLLOWED CLOSELY WITH PREVIOUS
FORECAST THINKING AND HAVE FOLLOWED A BLEND OF GFS/ECMWF...HAVE KEPT
POPS MARGINAL ALONG AND EAST OF THE MS-RIVER VALLEY IN CONCERT WITH
LESS THAN SIGNIFICANT MOIST ATMOSPHERIC PROFILE...IN ADDITION TO
WARM ADVECTION AT H85...TEMPS WILL BE AROUND +18C LIMITING SURFACE
POTENTIAL AND ANY PRECIP DEVELOPMENT TO BE ELEVATED.

SOUTH-SOUTHWESTERLY FLOW RETURNS SUNDAY NIGHT AS LOW PRESSURE
DEVELOPS OVER THE NORTH-CENTRAL PLAINS AND BEGINS TO PROGRESS
SOUTHEASTWARD IN TANDEM WITH A H500 OPEN WAVE TROF THRU
SOUTH-CENTRAL CANADA. FAIRLY GOOD AGREEMENT IN TIMING OF TRAILING
COLD FRONT THRU THE FORECAST REGION VIA THE GFS/ECMWF AND THUS HAVE
GONE WITH A BLEND OF THE TWO.  STRONG SOUTH-SOUTHWESTERLY FLOW AHEAD
OF THE FRONT SHOULD BRING ANOTHER MOIST AND UNSTABLE AIRMASS
NORTHWARD FROM THE GULF.  HAVE INCREASED POPS ACCORDINGLY ALONG AND
AHEAD OF THE FRONT FOR THE MONDAY AFTERNOON INTO TUESDAY TIMEFRAME.
WILL NEED TO MONITOR FOR POTENTIAL SEVERITY AS GFS IS EMPHASIZING
MODEST SURFACE-BASED INSTABILITY ON THE ORDER OF 2000 J/KG AND
FAIRLY GOOD SHEAR.

UNCERTAINTY WITH FORECAST INTO WEDNESDAY AS A SECONDARY LOW PRESSURE
CENTER OVER THE WEST-TX PANHANDLE LIFTS EASTWARD WEAK A WEAK H500
OPEN WAVE TROF VIA THE ECMWF.  GFS SHOWS LITTLE HINT IF ANY OF AN
ORGANIZED SURFACE LOW.  NEVERTHELESS HAVE FOLLOWED CLOSELY WITH HPC
GUIDANCE AND ECMWF.

FOR WEDNESDAY NIGHT INTO THURSDAY...HAVE FOLLOWED ECMWF GUIDANCE
WITH SURFACE LOW PROGRESSING EASTWARD INTO OH-RIVER VALLEY AND HIGH
PRESSURE BUILDING OVER THE MID-MS VALLEY.

SIPPRELL

&&

.AVIATION...
/1228 PM CDT WED MAY 27 2009/
FOR THE 18Z TAFS...

MVFR CIGS COVERING MUCH OF NORTHERN AND CENTRAL MO INTO CENTRAL IL
ARE ATYPICALLY PERSISTENT FOR LATE MAY AND WILL LIKELY PERSIST WELL
THROUGH THE AFTERNOON BUT RISING SOME. FURTHER SOUTH THE OVC DECK
HAS BECOME SCT-BKN AND THIS HAS ALLOWED FOR GOOD HEATING AND
INSTABILITY TO DEVELOP. SCATTERED THUNDERSTORMS ARE DEVELOPING
ALONG AND SOUTH OF A KSAR- KTBN LINE WITHIN THIS AXIS OF MOST
UNSTABLE AIR AND WEAK CONVERGENCE. EXPECT COVERAGE TO INCREASE
THROUGH THE AFTERNOON ALONG AND SOUTH OF THE INTERSTATE 44
CORIDOOR AS THE SFC LOW IN SW MO MOVES EAST NORTHEAST. CONFIDENCE
IN THUNDER ACTUALLY IMPACTING KSTL/KSUS IS TOO LOW TO MENTION
ANYTHING MORE THAN VCTS AT THIS POINT. SOME SHOWERS AND
THUNDERSTORMS WILL ALSO LINGER INTO THE EVENING IN THE WAKE OF THE
SFC LOW. OTHERWISE CIGS SHOULD LOWER AGAIN OVERNIGHT AS THE LARGE
STRATUS FIELD TO THE NORTHWEST ADVECTS INTO THE AREA. MOS GUIDANCE
SHOWING KCOU AND STL AREA FALLING BACK TO IFR LATE TONIGHT INTO
THURSDAY MORNING AND THIS SEEMS REASONABLE...WITH CIGS GRADUALLY
IMPROVING BY MIDDAY THUR.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 27, 3:39 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT WED MAY 27 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
339 PM CDT WED MAY 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE MAINLY ALONG AND SOUTH OF INTERSTATE
44 THROUGH THE OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF
PRODUCING WINDS IN EXCESS OF 50 MPH...QUARTER SIZED HAIL...AND
LOCALLY HEAVY RAINFALL. HEAVY RAINFALL FROM THUNDERSTORMS CAN
PRODUCE EXCESSIVE RUNOFF AND LOCALIZED FLASH FLOODING.

MODERATE TO MAJOR FLOODING IS ONGOING ALONG THE ILLINOIS RIVER
AND THE MISSISSIPPI RIVER AROUND CHESTER. PLEASE SEE THE
APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY INTO SUNDAY MORNING
FOR PORTIONS OF NORTHEAST MISSOURI AND WEST-CENTRAL ILLINOIS.

ANOTHER CHANCE FOR THUNDERSTORMS EXISTS FOR MONDAY NIGHT AND
TUESDAY REGION-WIDE.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER
AND THE MISSISSIPPI RIVER AROUND CHESTER. PLEASE SEE THE
APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...HEAVY RAINFALL
AMOUNTS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

SIPPRELL

In the hours before

Special weather statement, May 27, 2:55 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CDT WED MAY 27 2009

MOZ072-073-272045-
CRAWFORD MO-WASHINGTON MO-
255 PM CDT WED MAY 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAWFORD AND
SOUTHERN WASHINGTON COUNTIES UNTIL 345 PM CDT...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VIBURNUM...OR 19 MILES SOUTHEAST OF
STEELVILLE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ANTHONIES MILL...
COURTOIS...OLD MINES...DAVISVILLE...SHIRLEY AND LATTY.

GLASS
Local storm report, May 27, 3:30 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT WED MAY 27 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             KNOB LICK               37.68N  90.38W
05/27/2009  E0.88 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0902109

JP
Special weather statement, May 27, 3:30 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT WED MAY 27 2009

MOZ074-075-272115-
ST. FRANCOIS MO-STE. GENEVIEVE MO-
330 PM CDT WED MAY 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR STE. GENEVIEVE AND ST. FRANCOIS
COUNTIES UNTIL 415 PM CDT...

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KNOB LICK...OR 7 MILES SOUTHEAST OF
FARMINGTON...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STE. GENEVIEVE...
COFFMAN...WEINGARTEN...ROCKY RIDGE...BLOOMSDALE...ST. MARY AND RIVER
AUX VASES.

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:03 PM CDTAreal Flood AdvisoryLSXCrawford, Iron, Jefferson, Madison, Reynolds, Sainte Genevieve and 2 more4 hr
May 27, 4:06 PM CDTSevere Thunderstorm WarningLSXJefferson39 min
May 27, 4:54 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Washington39 min
May 27, 5:50 PM CDTAreal Flood AdvisoryLSXJefferson4 hr

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.